| Model Number |
106015 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Fungal Infection (2419); Skin Infection (4544)
| Date of Event |
08/03/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient was diagnosed with a driveline infection after a wound culture grew candida parapsilosis on (b)(6) 2026.The patient was treated with micafungin and was transitioned to fluconazole on (b)(6) 2026 which would be continued when the patient was discharged.The patient was briefly on empiric vancomycin and cefepime but was stopped per transplant infectious disease (id) recommendations.Cardiothoracic (ct) surgery was performed.Debridement was performed on (b)(6) 2026.The patient underwent another repeat washout on (b)(6) 2026 with micafungin bead placement, and a final washout on (b)(6) 2026 with wound vacuum assisted closure (vac) placement.The patient was readmitted on (b)(6) 2026 due to pain at the vac sponge and driveline site.The patient remained admitted.
Additional Manufacturer Narrative
Manufacturer's investigation conclusion:
the pump remains in use supporting the patient.A correlation between the device and the report of infection could not be conclusively determined.Infection is listed in the instructions for use as a potential adverse event that may be associated with the use of heartmate 3 left ventricular assist system.Infection has been previously investigated and will continue to be monitored through quality data reviews, which are conducted on production and post product signals to evaluate if products are conforming to product requirements.No further information was provided.The manufacturer is closing the file on this event.